Alert archive / New York / Winter Storm Watches in 2021

Winter Storm Watch 3, NWS New York, NY

February 16, 202111 counties in New York; 5 counties in New Jersey; 4 counties in Connecticut

NWS New York, NY issued this winter storm watch at Feb 16, 2021, 3:42 PM EST for 11 counties in New York; 5 counties in New Jersey; 4 counties in Connecticut. It took effect at Feb 18, 2021, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 16, 2021, 3:42 PM EST (20:42 UTC)
In effect from
Feb 18, 2021, 6:00 AM EST
Expired
Feb 17, 2021, 3:55 PM EST
In force
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 747 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
419 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
747 m²/s²
0-3 km storm-relative helicity
855 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WWUS41 KOKX 162042
WSWOKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service New York NY
342 PM EST Tue Feb 16 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
170445-
/O.NEW.KOKX.WS.A.0003.210218T1100Z-210219T1100Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk-
Southwestern Suffolk-Southeastern Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
342 PM EST Tue Feb 16 2021

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

* WHAT...Heavy snow. Total snow accumulations of 4 to 8 inches. 

* WHERE...Portions of northeast New Jersey, southern Connecticut 
  and southeast New York.

* WHEN...From Thursday morning through late Thursday night.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc
3 follow-up statements
493 
WWUS41 KOKX 170220
WSWOKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service New York NY
920 PM EST Tue Feb 16 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
171000-
/O.CON.KOKX.WS.A.0003.210218T1100Z-210219T1100Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk-
Southwestern Suffolk-Southeastern Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
920 PM EST Tue Feb 16 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

* WHAT...Heavy snow. Total snow accumulations of 4 to 8 inches.

* WHERE...Portions of northeast New Jersey, southern Connecticut 
  and southeast New York.

* WHEN...From Thursday morning through late Thursday night.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc
024 
WWUS41 KOKX 170818
WSWOKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service New York NY
318 AM EST Wed Feb 17 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
172100-
/O.EXT.KOKX.WS.A.0003.210218T1100Z-210219T2100Z/
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk-
Southwestern Suffolk-Southeastern Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
318 AM EST Wed Feb 17 2021

...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 8
  inches possible.

* WHERE...Portions of northeast New Jersey, southern Connecticut 
  and southeast New York.

* WHEN...From Thursday morning through Friday afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc
538 
WWUS41 KOKX 172055
WSWOKX

URGENT - WINTER WEATHER MESSAGE
National Weather Service New York NY
355 PM EST Wed Feb 17 2021

CTZ009-NJZ004-006-104>108-NYZ071>075-078-176>179-181200-
/O.UPG.KOKX.WS.A.0003.210218T1100Z-210219T2100Z/
/O.NEW.KOKX.WW.Y.0009.210218T0900Z-210220T0000Z/
Southern Fairfield-Eastern Passaic-Hudson-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
355 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 7 PM
EST FRIDAY...

* WHAT...Snow expected. Snowfall accumulations of 3 to 6 inches
  are expected Thursday, with total snowfall accumulations of 5 
  to 9 inches by the end of the event on Friday. A light glaze of 
  ice accumulation is possible Thursday Night as well.

* WHERE...Portions of northeast New Jersey, southern Connecticut 
  and southeast New York.

* WHEN...From 4 AM Thursday to 7 PM EST Friday.

* IMPACTS...Travel could be difficult. The hazardous conditions 
  could impact the morning or evening commute.

* ADDITIONAL DETAILS...This will be a long duration winter 
  weather event. Light to moderate snowfall is likely early 
  Thursday morning into afternoon. A light wintry mix of sleet 
  and/or freezing rain is possible for a period Thursday evening 
  into Thursday Night, before turning back to light snow on Friday
  morning and ending in the afternoon or evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Check local Department of Transportation information services for
the latest road conditions.

&&

$$

NYZ079>081-181200-
/O.UPG.KOKX.WS.A.0003.210218T1100Z-210219T2100Z/
/O.NEW.KOKX.WW.Y.0009.210218T1100Z-210220T0000Z/
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
355 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 7 PM
EST FRIDAY...

* WHAT...Snow expected. Snowfall accumulations of 3 to 5 inches
  are expected Thursday, with total snowfall accumulations of 4 to
  8 inches by the end of the event on Friday.

* WHERE...Northeastern Suffolk, Southwestern Suffolk and 
  Southeastern Suffolk Counties.

* WHEN...From 6 AM Thursday to 7 PM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...This will be a long duration winter 
  weather event. Light to moderate snowfall is likely Thursday 
  morning into afternoon. A light wintry mix of sleet and/or rain 
  is likely for a period Thursday evening into Thursday Night, 
  particularly the south fork of Long Island. Precipitation is 
  expected to turn back to light snow on Friday morning before 
  ending in the evening.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Check local Department of Transportation information services for
the latest road conditions.

&&

$$

CTZ005-NJZ002-103-NYZ067>070-181200-
/O.UPG.KOKX.WS.A.0003.210218T1100Z-210219T2100Z/
/O.NEW.KOKX.WW.Y.0009.210218T0900Z-210220T0000Z/
Northern Fairfield-Western Passaic-Western Bergen-Orange-Putnam-
Rockland-Northern Westchester-
355 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 7 PM
EST FRIDAY...

* WHAT...Snow expected. Snowfall accumulations of 3 to 6 inches
  are expected Thursday, with total snowfall accumulations of 5 
  to 9 inches by the end of the event on Friday. 

* WHERE...Portions of northeast New Jersey, southern Connecticut 
  and southeast New York.

* WHEN...From 4 AM Thursday to 7 PM EST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...This will be a long duration winter weather
  event. Light to moderate snowfall is likely early Thursday
  morning into afternoon. Periods of light snow are then expected
  Thursday Night into Friday morning, before ending in the
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Check local Department of Transportation information services for
the latest road conditions.

&&

$$

CTZ006>008-010>012-181200-
/O.UPG.KOKX.WS.A.0003.210218T1100Z-210219T2100Z/
/O.NEW.KOKX.WW.Y.0009.210218T1100Z-210220T0000Z/
Northern New Haven-Northern Middlesex-Northern New London-
Southern New Haven-Southern Middlesex-Southern New London-
355 PM EST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 7 PM
EST FRIDAY...

* WHAT...Snow expected. Snowfall accumulations of 3 to 5 inches 
  are expected Thursday, with total snowfall accumulations of 5 to
  8 inches by the end of the event on Friday. 

* WHERE...Portions of southern Connecticut.

* WHEN...From 6 AM Thursday to 7 PM EST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...This will be a long duration winter weather
  event. Light to moderate snowfall is likely Thursday morning
  into evening. Periods of light snow are then expected Thursday
  Night into Friday afternoon, before ending in the evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Check local Department of Transportation information services for
the latest road conditions.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/nyc

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this winter storm watch went out at Feb 16, 1:02 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Feb 16, 1:02 PM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service New York NY
102 PM EST Tue Feb 16 2021

.SYNOPSIS...
Low will move across the area this morning and reach the
Canadian maritimes by evening. High pressure will then build
in from tonight through Wednesday night, and give way to a
developing low pressure system on Thursday. This low will pass
to the south and east late Thursday night into Friday night,
followed by building high pressure this weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Rain has shifted out of the forecast area, so remaining dry this
afternoon with partly sunny conditions. West winds may gust to
20-25 mph at times. Temperatures ranging mostly from the mid
40s to lower 50s across the area.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Skies should clear for the most part. Noticeably colder air will
rush back in quickly into early Wednesday morning. By early
Wednesday morning wind chills will get back to the single digits
well NW of NYC, and in the teens closer to the city and the
coast.

A 1030s high will build into upstate NY and New England, re-
establishing cold air ahead of the next storm system. High temps
should only reach the lower/mid 30s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Timing for the next winter storm to impact the area appears to
have slowed down, with snow developing daytime Thu. The GFS and
ECMWF continue to be the colder models, with the NAM
significantly faster with the warming aloft. The NAM is usually
good with this, but at this timescale, confidence is lower
than normal. Continue to advertise a colder solution, which
would still mean transition to a wintry mix or rain for almost
the entire area, but with a bit more snow on the front end. The
low passes to the SE on Fri. Consensus is W of the benchmark,
but the low may pass very close to the area per latest NAM.

Dry wx Fri night thru the weekend as high pres builds across
the region. The next sys is then a Pacific low that tracks thru.
P-type will again be an issue, but attm it is not progged to be
a major storm. Enough for at least advy lvl snow where it is
all snow though. Based on the good agreement with the models,
went with earlier NBM chance PoP.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A cold front passes through early this evening with high
pressure building in behind it overnight.

VFR with WSW-W gusts to around 20 kt this afternoon. Gusts might
be only occasional this afternoon, but are expected to become
more frequent and increase in speed this evening behind the cold
front.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Gusts might be frequent this afternoon instead of occasional.

.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday PM...VFR.
.Thursday...IFR/LIFR likely. Snow becoming likely, changing to
a wintry mix, then rain at the NYC metro and coastal terminals
overnight. Possibly mixing and changing to sleet and freezing
rain KSWF/KHPN at night. NE-E gusts up to 20 kt in afternoon and
at night.
.Friday...MVFR/IFR with rain mainly in the morning except wintry mix
KSWF. CHC VFR by evening with WNW gusts 20kt.
.SATURDAY...VFR. NW wind 20-25kt.
.SUNDAY...VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Marine dense fog on much of the waters will become less dense
early into mid afternoon with fog eventually dissipating
altogether.

SCA remains in effect for the ocean and the bays of Long
Island today. Ocean seas continue to run above 5 ft.

As the winds switch around to the SW-W winds should gust to
SCA criteria on all waters tonight. Wind gusting close to gale
force again possible on the outer ocean waters Tue night in the
wake of low pressure and ahead of building high pressure.

Winds and seas will gradually improve on Wed, with all areas blw
SCA lvls by Wed ngt. Low pres then develops S of the area on
Thu and tracks near the waters on Fri. This will produce at
least SCA cond, possibly gales on the ocean and the ern
Sound/bays late Thu night into Fri.

NW flow on Sat may keep SCA cond in place, especially on the
ocean. High pres building in for Sun will result in improving
cond.

&&

.HYDROLOGY...
No hydrologic concerns anticipated through Wed night. Hvy pcpn
will impact the area Thu into early Fri. Much of this,
especially away from the coast, would be snow or a wintry mix.
Some minor urban and poor drainage flooding can otherwise be
expected where an earlier changeover to all rain occurs.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 6 PM this evening to 6 AM EST
     Wednesday for ANZ335-338.
     Small Craft Advisory until 6 AM EST Wednesday for ANZ330-340-
     345-350-353-355.

&&

SYNOPSIS...JMC/BG
NEAR TERM...BG/JM
SHORT TERM...BG
LONG TERM...JMC/BG
AVIATION...JC
MARINE...JMC/BG/JM
HYDROLOGY...JMC/BG
Hazardous weather outlook, Feb 16, 12:42 PM EST, 3 hours before
Hazardous Weather Outlook
National Weather Service New York NY
1242 PM EST Tue Feb 16 2021

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-171745-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
1242 PM EST Tue Feb 16 2021

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Low pressure passing to the south Thursday into Friday has potential
to bring significant snowfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-171745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1242 PM EST Tue Feb 16 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Low pressure passing to the south later this week could bring gale
force winds to the ocean waters and possibly the eastern Sound and
bays late Thursday night into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Feb 16, 9:45 AM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
945 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FREEZING RAIN    GREENVILLE              41.36N  74.62W
02/16/2021  M0.30 INCH       ORANGE             NY   TRAINED SPOTTER

&&

MW
Local storm report, Feb 16, 9:46 AM EST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
946 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    MONTGOMERY AIRPORT      41.51N  74.26W
02/16/2021  M0.36 INCH       ORANGE             NY   ASOS

            ICE ACCRETION MEASURED ON A FLAT SURFACE

&&

MW
Local storm report, Feb 16, 10:01 AM EST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1001 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FREEZING RAIN    WARWICK                 41.26N  74.36W
02/16/2021  M0.20 INCH       ORANGE             NY   PUBLIC

            ICE ACCRETION MEASURED ON A FLAT SURFACE

&&

DSR
Local storm report, Feb 16, 10:22 AM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1022 AM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    CALDWELL AIRPORT        40.88N  74.28W
02/16/2021  M0.01 INCH       ESSEX              NJ   ASOS

            ICE ACCRETION ON A FLAT SURFACE

&&

MW
Special weather statement, Feb 16, 11:09 AM EST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service New York NY
1109 AM EST Tue Feb 16 2021

CTZ007>012-161715-
Northern Middlesex-Northern New London-Southern Fairfield-
Southern New Haven-Southern Middlesex-Southern New London-
1109 AM EST Tue Feb 16 2021

...PATCHY DENSE FOG ACROSS PARTS OF SOUTHERN CONNECTICUT...

Locally dense fog before 1215 PM will reduce visibilities to 1/2
to 1/4 mile or less at times. Anyone out driving should be prepared
for sudden changes in visibility, use low beam headlights or fog
lamps, and allow extra breaking distance in case a sudden stop is
needed.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 7:19 AM ESTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Putnam, Queens and 4 more2 hr
Feb 16, 8:09 AM ESTMarine Dense Fog AdvisoryOKX5 hr
Feb 16, 3:45 PM ESTGale WarningOKX9 hr
Feb 16, 4:56 AM ESTWinter Weather AdvisoryOKXPassaic2 hr

Nearby

Winter Storm Watches in New York, 2021Winter Storm Watches in New Jersey, 2021Winter Storm Watches in Connecticut, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.